Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 20, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 16, 2015, 6:59 PM CDT for 6 counties in Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2015, 6:59 PM CDT (23:59 UTC)
- Expired
- Jun 17, 2015, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camden County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Laclede County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:15 PM CDT | FLASH FLOOD | Sw Bolivar, MO | REPORT OF CITY STREETS COVERED WITH SEVERAL INCHES OF WATER. COUNTY ROADS AND LOW WATER CROSSINGS ARE FLOODED AND IMPASSABLE. POLK COUNTY JAIL REPORTED FLOODING INTO THE BUILDING. |
| Jun 16, 7:20 PM CDT | FLASH FLOOD | E Goodson, MO | HIGHWAY PATROL REPORTED WATER RUNNING OVER ROAD ALONG HIGHWAY C AND 205TH ROAD TO HIGHWAY P. |
| Jun 16, 7:20 PM CDT | FLASH FLOOD | Wnw Goodson, MO | HIGHWAY PATROL REPORTED 205TH ROAD NEAR HIGHWAY C IS CLOSED DUE TO DAMAGE FROM SWIFT WATER. |
| Jun 16, 9:30 PM CDT | FLASH FLOOD | 5 N Walnut Grove, MO | ROAD CLOSED. REPORTED BY MODOT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
490
WGUS53 KSGF 162359
FFWSGF
MOC029-057-059-077-105-167-170600-
/O.NEW.KSGF.FF.W.0020.150616T2359Z-150617T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
659 PM CDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN GREENE COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
POLK COUNTY IN SOUTHWEST MISSOURI...
SOUTH CENTRAL CAMDEN COUNTY IN CENTRAL MISSOURI...
SOUTHERN DADE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 100 AM CDT WEDNESDAY.
* AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES FROM 1 TO 2 INCHES PER HOUR ARE
POSSIBLE WITH THIS SLOW MOVING LINE OF STORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE H JUST NORTH OF PLEASANT HOPE...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE AA AT THE POMME DE TERRE EAST OF BOLIVAR...
HIGHWAY 215 JUST EAST OF PLEASANT HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3803 9261 3789 9262 3759 9284 3728 9363
3729 9408 3780 9319 3790 9318 3790 9308
3793 9307
$$
HATCH1 follow-up statement
808
WGUS73 KSGF 170122
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
822 PM CDT TUE JUN 16 2015
MOC029-057-059-077-105-167-170600-
/O.CON.KSGF.FF.W.0020.000000T0000Z-150617T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN MO-GREENE MO-LACLEDE MO-POLK MO-DADE MO-DALLAS MO-
822 PM CDT TUE JUN 16 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
DALLAS...NORTHWESTERN GREENE...NORTHWESTERN LACLEDE...POLK...SOUTH
CENTRAL CAMDEN AND SOUTHERN DADE COUNTIES...
AT 816 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SLOW MOVING
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA HAD
CLOSED NUMEROUS COUNTY AND CITY ROADS. THE MAJORITY OF THE IMPACTED
ROADS WERE IN POLK COUNTY WHERE RAINFALL ESTIMATES SINCE 5 PM HAVE
BEEN BETWEEN 2 TO 5 INCHES. ADDITIONAL LIGHT TO MODERATE RAINFALL
WILL CONTINUE TO IMPACT PORTIONS OF THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...ASH GROVE...BENNETT SPRING
STATE PARK...BOLIVAR...BUFFALO...EVERTON...GREENFIELD...HA HA TONKA
STATE PARK...MORRISVILLE...PLEASANT HOPE...URBANA AND WALNUT GROVE.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE H JUST NORTH OF PLEASANT HOPE...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE AA AT THE POMME DE TERRE EAST OF BOLIVAR...
HIGHWAY 215 JUST EAST OF PLEASANT HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3803 9261 3789 9262 3759 9284 3728 9363
3729 9408 3780 9319 3790 9318 3790 9308
3793 9307
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 4:23 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 16, 4:23 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
423 PM CDT Tue Jun 16 2015
...Heavy Rainfall and Flooding Risk Increasing...
.SHORT TERM...(This Evening through Wednesday)
Issued at 345 PM CDT TUE JUN 16 2015
Showers and thunderstorms were increasing in coverage this
afternoon with the help of a destabilizing airmass, and upper
level shear axis and weak frontal boundary extending from southeastern
Kansas into central Missouri. Precipitable water values near 2
inches will promote very efficient rainfall rates. Expect the
coverage of convection to increase through the remainder of the
afternoon with the potential for very heavy rainfall and localized
flooding.
There will be lull in the activity later in the evening with the
loss of daytime heating. However a resurgence in development is
expected overnight as the low level strengthens and interacts with
boundary stretching across the region. The potential for excessive
rainfall and flooding could increase late tonight.
The boundary will remain in place across the Ozarks Wednesday as
the remnants of Tropical Storm Bill move slowly into the Red River
Valley. Expect additional rounds of showers and storms to develop
Wednesday well ahead of this system.
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 345 PM CDT TUE JUN 16 2015
The remnants of Tropical Storm Bill are progged to move slowly
northeast from the Red River Valley toward the Ozarks Wednesday night
into Thursday night. Models do differ some on the speed and exact
track of this system but have overall depicted a slower
progression. The eventual track of this system has yet to be
determined.
This tropical system will interact with the stalled low level
boundary across the region to further enhance the potential of
excessive rainfall and flooding. This potential could notably
increase by Wednesday night as a strengthening low level jet
interacts with the boundary. Precipitable water values are progged
to rise around 2.25 inches and 850 MB dewpoints in the mid teens
will support very efficient if torrential rainfall production. The
potential for training convection will further enhance the flood
risk.
At this time it appears the greatest risk for heaviest rainfall
will be Wednesday night through Thursday night. Storm rainfall
totals of 3 to 6 inches are expected across a large swath of
southern Missouri and far southeastern Kansas with locally higher
amounts up to 7 inches. A Flash Flood Watch remains in effect for
much of the area and has been extended into the day Friday.
While the details of this event are yet to be determined emergency
management along with those with interest along rivers and flood
prone areas should closely monitor the forecast and warnings.
In addition to the flooding risk the increasing low level shear
Wednesday night through Thursday night may support the risk for
locally damaging winds and even an isolated tornado. However this
risk is highly conditional and will be further assessed with time.
Following the passage of this system late this week we will
continue to see an active pattern as we remain on the northern
periphery of the subtropical ridge with additional rain chances
this weekend.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1236 PM CDT TUE JUN 16 2015
Scattered showers developed across NE Okla and NW Ark this
morning. This activity is pushing through the area from southwest
to northeast along a frontal boundary. Cloudy skies are expected
to persist.
The challenge this period isn't necessarily the precip/convection
(scattered to numerous like the last couple of days)...it would be
the ceiling forecasts. Over the last 24 hours, CIGs have been pretty
erratic bouncing back and forth between VFR and MVFR. VIS was a
problem for BBG this AM as well.
VFR/MVFR CIGs are expected throughout the period. Expect lower
CIGs/VIS during heavier precip. There was just enough signal at
minor VIS issues early AM WED to go ahead and highlight this
forecast.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Friday morning FOR MOZ057-058-068>071-
077>083-088>098-101>105.
KS...FLASH FLOOD WATCH through Friday morning FOR KSZ097-101.
&&
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...FryeHazardous weather outlook, Jun 16, 1:18 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 118 PM CDT TUE JUN 16 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171830- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 118 PM CDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL IMPACT THE OUTLOOK AREA THROUGH TONIGHT. HEAVY RAINFALL WHICH TRAINS ACROSS THE SAME LOCATIONS COULD PRODUCE SOME FLOODING. A FEW STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND INTENSE RAINFALL RATES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE WEDNESDAY. BY WEDNESDAY NIGHT...REMNANTS OF TROPICAL SYSTEM BILL WILL BEGIN TO PUSH INTO SOUTHWESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS...SLOWLY SPREADING EAST ACROSS THE MISSOURI OZARKS THURSDAY INTO FRIDAY. VERY HEAVY RAINFALL IS EXPECTED WITH THIS SYSTEM AND WILL LIKELY LEAD TO FLOODING AND FLASH FLOODING. STORM TOTAL RAINFALL AMOUNTS BY FRIDAY COULD RANGE FROM 3 TO 6 INCHES OF RAIN ESPECIALLY ACROSS SOUTHERN MISSOURI. THERE WILL BE ADDITIONAL CHANCES FOR THUNDERSTORMS LATER IN THE WEEKEND. HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Jun 16, 5:24 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM FLASH FLOOD 2 S VERSAILLES 38.40N 92.84W
06/16/2015 MORGAN MO LAW ENFORCEMENT
HIGHWAY W 2-3 MILES SOUTH OF VERSAILLES WAS FLOODED AND
IMPASSABLE.
&&
AFOSCATOLocal storm report, Jun 16, 6:24 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
624 PM CDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD WARSAW 38.24N 93.38W
06/16/2015 BENTON MO LAW ENFORCEMENT
HIGHWAY C IN THE WARSAW CITY LIMITS AND SEVERAL OTHER
ROADS IN THE CENTRAL AND NORTHERN PORTIONS OF THE COUNTY
ARE FLOODED AND IMPASSABLE.
&&
HATCHLocal storm report, Jun 16, 6:33 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 PM CDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 1 E VERSAILLES 38.43N 92.82W
06/16/2015 MORGAN MO LAW ENFORCEMENT
HIGHWAY C 1 MILE EAST OF VERSAILLES WATER RUNNING OVER
ROAD THAT IS 6 INCHES DEEP.
&&
AFOSCATOLocal storm report, Jun 16, 6:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
641 PM CDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 5 S STOVER 38.37N 92.98W
06/16/2015 MORGAN MO LAW ENFORCEMENT
AT THE INTERSECTION OF HIGHWAY 135 AND HIGHWAY T THERE
WAS WATER RUNNING OVER THE ROAD.
&&
AFOSCATOLocal storm report, Jun 16, 6:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 PM CDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD SW LAURIE 38.20N 92.83W
06/16/2015 MORGAN MO LAW ENFORCEMENT
AT THE INTERSECTION OF HIGHWAY O AND HIGHWAY 5 THERE IS
SLOWING TRAFFIC DUE TO WATER.
&&
AFOSCATOLocal storm report, Jun 16, 6:49 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD GRAVOIS MILLS 38.31N 92.83W
06/16/2015 MORGAN MO LAW ENFORCEMENT
AT HIGHWAY 5 IN GRAVOIS MILLS THERE HAS BEEN SLOWING
TRAFFIC DUE TO WATER.
&&
AFOSCATOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:31 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 4 days |
| Jun 16, 3:38 PM CDT | Areal Flood Advisory | SGF | Benton, Morgan, St. Clair, Vernon | 6 hr |
| Jun 16, 5:06 PM CDT | Areal Flood Advisory | SGF | Benton, Camden, Hickory, Maries, Miller, Morgan | 5 hr |
| Jun 16, 5:20 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Miller, Morgan | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.